Zyrtec Antihistamine -Dermographism Treatment - Thyroid Problem

by Mary C

After two weeks of welts every time I scratched, I went online and diagnosed myself with dermographism. A dermatologist confirmed it two days later. He told me to go on Zyrtec and I have been living on the generic version of Zyrtec (since it is cheaper) at half a pill every morning. It works great - really. Then I went to an immunologist/allergist. He confirmed the diagnosis of dermographism and the prescription for treatment was correct. He also told me that:

  • I would have to live with dermographism for the rest of my life

  • I probably had a thyroid problem, but there was no need to go to an endocrinologist.

Since my mom, aunts, uncles, and cousins all have thyroid problems, including thyroid cancer, I immediately called the endocrinologist's office. I talked her into treating me with Synthroid in hopes the welts would go away and to treat my Hashimoto's Thyroiditis. Six months later I am on 75 mcg Synthroid AND 5 mg Zyrtec with no changes. At least the Zyrtec works and my thyroid is being treated. I continue to surf the internet in hopes of finding something else because I would rather find the reason for this thing to stop it than treat it with a pill for the rest of my life. I think that's what the doctors are doing - just covering the symptoms rather than treating the cause. I HATE THAT.

I tried the vitamin D theory since I also have Costochondritis (upper rib pain), but my levels are normal and even after self-treating for a few months, there were no changes, although the Costochondritis is 75% better. I tried the vitamin B12 theory, again no changes after a month. I guess the allergist was right - I'm stuck with this for the rest of my life. I just hope the Zyrtec keeps working. If I come across anything I will be sure to spread the word.

Other options for NATURAL DERMATOGRAPHISM CURES can be found at this dermatographism cures page.

Comments for Zyrtec Antihistamine -Dermographism Treatment - Thyroid Problem

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Apr 05, 2012
UPDATE - Zyrtec Free
by: Mary C

Well folks, first, thank you for your response. I had my rheumatologist look at things, and was cleared there.

It turns out that at my own initiative (because sometimes doctors can't help, so you have to help yourself), I decided to see if my birth control pill was the source of all the drama. After three months of no pill, the hives dwindled and have vanished. NO MORE HIVES. NO MORE ZYRTEC. I am still on Synthroid for my Hashimoto's (and will be for the rest of my life), and I still have "the itchies" (itching midly), but I no longer get the big hives from scratching. Maybe it was the estrogen, maybe it was fillers in the pill, but we now use condoms.

I hope this helps someone out there. Best of luck!

Apr 04, 2012
Could be Ankylosing Spondylitis
by: Anonymous

Hi Mary.

Your post caught my attention because I suffer from similar issues which I believe are due to some sort of autoimmune condition affecting my thyroid and causing years of annoying dermographism. Like you, I am frustrated with the band aid approach used by my doctors in prescribing antihistamines. Recently however, I have developed joint problems which my rheumatologist believes is ankylosing spondylitis. If that is the case, cutting out all forms of starch might stop this problem. I thought you might want to look into that same possibility.

Click here to add your own comments. Visit this PICTURES OF RASHES PAGE.

Join in and write your own page! It's easy to do. How? Simply click here to return to Dermographism or Dermatographism Stories.

Copyright 2006-2016 healthy-skincare.com

Disclaimer and Privacy Policy